Hail, Campbell
- When
- June 12, 5:40 PM MST
- Where
- Campbell County, 7.69 mi WSW of Echeta
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.420, -106.010
Hail to half dollar size fell near Echeta.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Hail to half dollar size fell near Echeta.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 12, 4:22 PM MST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 522 PM MDT WED JUN 12 2013 .SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT ISSUED AT 218 PM MDT WED JUN 12 2013 CURRENT SURFACE ANALYSIS PLACES HIGH OVER THE WRN DAKOTAS WITH LOW OVER THE NORTHERN ROCKIES. UPPER LEVEL ANALYSIS PLACES RIDGE AXIS NEAR THE MONTANA/DAKOTA BORDER WITH BROAD LOW OFF THE PACIFIC NORTHWEST. A VARIETY OF WEAK DISTURBANCES ROTATING UP AHEAD OF THE UPPER LOW CONTINUES TO PRODUCE A FEW SMALL AREAS OF CONVECTION OVER PTNS OF WRN MT/WY. FOR TONIGHT...RIDGE AXIS SLOWLY SCOOTS EAST A BIT WITH UPPER FLOW BECOMING SWRLY OVER FAR WRN CWA. WITH WEAK DISTURBANCES MOVING THROUGH MAY SEE A FEW THUNDERSTORMS DEVELOP OVER NERN WY INTO PORTIONS OF FAR WRN SD. ALTHOUGH DEEP LAYER SHEAR WILL BE QUITE STRONG...INSTABILITY WILL BE MODEST AT BEST. THEREFORE DO NOT EXPECT MUCH IN THE WAY OF SEVERE...THOUGH A STORM OR TWO GETTING STRONG WILL NOT BE OUT OF THE QUESTION...PARTICULARLY NEAR THE MT/WY BORDER. ON THURSDAY...RIDGE AXIS CONTINUES TO SLIDE EAST AS UPPER LOW/TROF PUSHES TOWARDS THE ROCKIES ALLOWING A VARIETY OF WAVES TO LIFT THROUGH SOUTHWESTERLY FLOW. SURFACE LOW SHIFT FROM SERN MT INTO NERN WYOMING THROUGH THE AFTERNOON/EVE WITH PRESSURE GRADIENT TIGHTENING OVER THE AREA BRINGING BREEZY SERLY WINDS. EXPECT SCT THUNDERSTORMS TO DEVELOP IN THE AFTERNOON/EVENING MAINLY OVER THE WRN/CTRL PARTS OF THE CWA WITH FOCUS SHIFTING MORE TO THE NORTH/EAST OVERNIGHT WITH INCREASING LOW LEVEL JET/THETA-E ADVECTION. SEVERE STORMS WILL BE POSSIBLE WITH INSTABILITY INCREASING (1000-2500 J/KG) AND PLENTY OF 0-6 KM BULK SHEAR (45 KT+). && .LONG TERM...FRIDAY THROUGH WEDNESDAY ISSUED AT 218 PM MDT WED JUN 12 2013 SOUTHWEST FLOW ON FRIDAY TRANSITIONS TO RIDGING FOR THE WEEKEND...THEN BACK TO SOUTHWEST FLOW FOR EARLY NEXT WEEK. THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE PERIOD...WITH THE EXCEPTION OF SATURDAY INTO EARLY SUNDAY...WHEN RIDGING IS STRONGEST. TEMPERATURES WILL REMAIN AT OR ABOVE AVERAGE THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 517 PM MDT WED JUN 12 2013 ISOLD-SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF NORTHEASTERN WYOMING AND NORTHWESTERN SOUTH DAKOTA THROUGH THE EVENING. MVFR CONDITIONS ARE POSSIBLE NEAR ANY SHOWERS OR THUNDERSTORMS. AWAY FROM THE SHOWERS AND THUNDERSTORMS...VFR CIGS WILL PREVAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER NORTHEASTER WYOMING ON THURSDAY AFTN. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...77 LONG TERM...15 AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 337 AM MDT WED JUN 12 2013 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 337 AM MDT (437 AM CDT) WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEAR DAILY CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. ON THURSDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST WYOMING INTO FAR WESTERN SOUTH DAKOTA WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Riverton/Lander radar (KRIW), 249 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450166.